MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7132
Medical Device Problem Codes Deflation Problem (1149); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation (2001); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 10/18/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon deflation failure occurred and a perforation occured.The target lesion was located in the left circumflex artery.A 3.00mm x 12mm emerge balloon catheter was advanced for dilation.However, it was noted that the balloon would not deflate.The device was withdrawn while inflated.A perforation occurred.The patient coded and was then revived.The physician then performed a pericardiocentesis was performed as a pericardial effusion was observed.A non-bsc covered stent was placed.After the procedure, the patient was transported to the intensive care unit.No further patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: returned product consisted of an emerge mr balloon catheter.The device was visually and microscopically examined.The hypotube of the device has numerous severe kinks.There was contrast in the inflation lumen and balloon.There was blood in the guidewire lumen.The balloon was loosely folded, and the body of the balloon was twisted.The distal portion of the balloon was slightly prolapsed with blood in prolapsed folds.The device was then prepped with an inflation device filled with water to inflate the device to the rated burst pressure.The balloon was able to be inflated and maintained pressure as well as deflate with no issues.Product analysis did not confirm the reported event, as during functional testing the balloon inflated to rated burst pressure and deflated with no issues immediately.
 
Event or Problem Description

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnshon
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12698506
Report Number2134265-2021-13406
Device Sequence Number16484728
Product Code LOX
UDI-Device Identifier08714729806127
UDI-Public08714729806127
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K113220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/25/2024
Device Model Number7132
Device Catalogue Number7132
Device Lot Number0027747943
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/19/2021
Supplement Date Received by Manufacturer12/08/2021
Initial Report FDA Received Date10/26/2021
Supplement Report FDA Received Date12/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age56 YR
Patient SexMale